Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 143, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 17, 2019, 3:32 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2019, 3:32 PM CDT (20:32 UTC)
- Expired
- Jul 17, 2019, 4:45 PM CDT
- In force
- 73 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 93 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 2:27 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 12:58 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 17, 12:58 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1258 PM CDT Wed Jul 17 2019 .SYNOPSIS... Issued at 330 AM CDT Wed Jul 17 2019 Dangerous heat will shift into the Midwest beginning today, lasting through the upcoming weekend. This will be the first major heat wave of the year for the region, as heat index values will peak between 105 and 110 degrees during the afternoons. Overnights will remain mild, as heat indicies will remain near or above 80 degrees. && .UPDATE... Issued at 1055 AM CDT Wed Jul 17 2019 Updated the forecast today to increase clouds during the afternoon and adjust chances of showers and thunderstorms by late afternoon over parts of the IL river valley, with highest pops nw of the river late this afternoon and early evening. Continued the heat headlines, with excessive heat warning starting this afternoon over western CWA and starting Thursday afternoon over central and eastern CWA and going into this weekend. Radar mosaic shows very isolated showers in far eastern IL with more showers further east over southern IN into KY. These isolated to scattered showers were from remnants of Barry with weak 1011 mb surface low pressure over nw Ohio and its frontal trof extending sw into the lower Ohio river valley. Meanwhile an MCS was tracking ESE into central IA late this morning with embedded strong to severe thunderstorms. Scattered to broken cumulus clouds were noted across much of CWA with partly to mostly cloudy skies at late morning, with less cumulus clouds nw of the IL river where mostly sunny skies continued. Temps had warmed into the low to mid 80s at 11 am, with dewpoints in the low to mid 70s. This was giving heat indices of 88 to 95. Latest CAMs have differing solutions on handling evolution/track of MCS, but more solutions are now showing some convecting into parts of the IL river valley by late afternoon into early evening and weakening after sunset. SPC day1 outlook has marginal risk of severe storms west of I-57 late this afternoon and evening with a slight risk west of a Peoria to Jacksonville line, mainly for damaging winds. Stronger instability is over west central IL and especially west of the MS river today where CAPES currently are 2500-4500 J/kg. CAPEs currently over much of CWA with 1500-2500 j/kg, highest from Jacksonville to Robinson south where dewpoints are a bit higher in the mid 70s. Locally heavy rains will also be a risk late today especially nw of the IL river due to tropical air mass with precipitable water values of 1.5-1.8 inches. Highs today in the upper 80s to near 90F in eastern IL where heat indices peak from 95-100F. Highs in the lower 90s west of I-57 where heat indices peak from 100-105F. Though some cooling possible with thunderstorms late this afternoon and early evening over portions of the IL river valley. && .SHORT TERM...(Today and tonight) ISSUED AT 330 AM CDT Wed Jul 17 2019 The remnants of Barry shifted eastward overnight, as upper level winds quickly carried the system towards the east coast. With significant moisture in the air, and clearing skies, some areas of light fog are expected to develop early this morning. High pressure will begin to slowly build back into the region during the mid-week. Another Low pressure system in Canada will interfere with the full development of High pressure today and tonight. WAA is expected to increase today, ushering warmer temperatures back into the area. This in combination with sunshine will aid in the rapid temperature rise across the central US and western Illinois. As temps climb into the 90s today, with dewpoints in the 70s, heat index values will peak out near 100 to 105 across west central Illinois. This is the lower level Excessive Heat Warning criteria for our office, and therefore we have continued the EH.W product. Overnight a Low pressure system will slide through Canada, sweeping a cold front through the upper Midwest. On the southern edge, models favor MCS development, dropping this complex through Illinois. The main area of concern appears to be along and north of the I-74 corridor, however some model uncertainty exists with the exact track and strength of this system. .LONG TERM...(Thursday through Tuesday) ISSUED AT 330 AM CDT Wed Jul 17 2019 Heading into the second half of the work week, the oppressive heat and humidity will be the story. High pressure will dominate the weather pattern, bringing clear skies and dry weather across the central US. This pattern is expected to continue through the end of the work week and into the weekend. Southerly airflow will continue throughout the entire duration of the heat wave, helping to increase the heat index values. Temperatures will top out in the 90s, with heat index values reaching 105 to 110 degrees, with some isolated locations climbing to near 115 degrees...especially on Friday and Saturday. Cooler temperatures will filter into the region Sunday, however heat index values near 105 will be possible across eastern and southeast Illinois. The Excessive Heat Watch in eastern Illinois was upgraded to an Excessive Heat Warning with this package, due to heat index values increasing across eastern and southeastern Illinois with the latest model runs. Although surrounding offices did not upgrade, this was not an issue due to the location and eastern edge of the warmest air. A break from the heat comes at the end of the weekend. Models indicate a larger Low pressure system sliding across the upper Midwest through the Great Lakes, swinging a cold front through the region. However, at this time, some discrepancy in model data is evident with respect to timing of fropa. Some models show a Sunday passage, while others have a Monday passage. Cooler temperatures look to prevail next week, as CPC models hint at a below average 6 to 10 day outlook. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1255 PM CDT Wed Jul 17 2019 Scattered to broken cumulus clouds with ceilings of 3-5k ft will continue over central IL this afternoon. Isolated showers from the remnants of Barry (1012 mb low pressure over Lake Erie) should stay east of CMI this afternoon and early evening. An MCS over central IA and tracking se into southeast IA early this afternoon, could bring showers and thunderstorms near PIA late this afternoon and early evening and added VCTS for this possibility. May need to increase chances of convection here if this holds together longer. Brunt of convection stays north of central IL after sunset tonight. Winds stay fairly light through tonight, then become SW and increase to 10-15 kts by mid to late Thu morning with gusts of 15-20 kts by midday Thu. && .ILX WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from 1 PM Thursday to 7 PM CDT Sunday for ILZ038-043>046-053>057-061>063-066>068-071>073. Excessive Heat Warning until 7 PM CDT Saturday for ILZ027>031- 036-037-040>042-047>052. && UPDATE...07 SYNOPSIS...Baker SHORT TERM...Baker LONG TERM...Baker AVIATION...07
Hazardous weather outlook, Jul 17, 3:09 PM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Wed Jul 17 2019 ILZ027>031-036-037-040>042-047>052-181100- Cass-Christian-Fulton-Knox-Logan-Marshall-Mason-Menard-Morgan- Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 309 PM CDT Wed Jul 17 2019 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... A line of strong to severe thunderstorms will impact locations along and southwest of a Macomb to Springfield line late this afternoon into early this evening. Damaging winds will be the primary threat from the storms. Additional storms may re-develop late tonight...primarily north of a Galesburg to Chenoa line. Minor flooding will continue on the Illinois River from Havana downstream. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Very hot and humid conditions are projected for Thursday through Saturday, with highs in the low to mid 90s, and afternoon heat indices peaking from 100 to 115 degrees. Minor flooding will persist along portions of the Illinois River from Havana downstream for several more days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 9pm tonight. ILZ038-043>046-053>057-061>063-066>068-071>073-181100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-De Witt-Douglas- Edgar-Effingham-Jasper-Lawrence-Macon-McLean-Moultrie-Piatt- Richland-Shelby-Vermilion- 309 PM CDT Wed Jul 17 2019 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM THURSDAY TO 7 PM CDT SUNDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible late tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Very hot and humid conditions are projected for Thursday through Sunday, with highs in the mid 90s and afternoon heat indices peaking from 105 to 115 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:14 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 76 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.